Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 7, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Feb 13, 2000, 11:06 PM EST for 4 counties in Tennessee. It was in force for 59 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 13, 2000, 11:06 PM EST (04:06 UTC)
- Expired
- Feb 14, 2000, 12:05 AM EST
- In force
- 59 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
Counties Cocke County, TN, Grainger County, TN, Hamblen County, TN, Jefferson County, TN
The radar
The Knoxville radar (KMRX), 8 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 13, 11:20 PM EST | Thunderstorm Wind | Rutledge, TN | |
| Feb 13, 11:20 PM EST | Thunderstorm Wind | Countywide, TN | |
| Feb 13, 11:45 PM EST | Thunderstorm Wind | Newport, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.1 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 107 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 556 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 523 m²/s²
- 0-3 km storm-relative helicity
- 558 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 140406 SVRMRX TNC029-057-063-089-140505- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 1106 PM EST SUN FEB 13 2000 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COCKE COUNTY IN EASTERN TENNESSEE GRAINGER COUNTY IN EASTERN TENNESSEE HAMBLEN COUNTY IN EASTERN TENNESSEE JEFFERSON COUNTY IN EASTERN TENNESSEE * UNTIL 1205 AM EST * AT 1106 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 21 MILES NORTHWEST OF THORN HILL TO 5 MILES SOUTHWEST OF NEW MARKET TO 35 MILES SOUTHWEST OF COSBY...MOVING EAST AT 50 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... DANDRIDGE AROUND 1115 PM EST ALPHA AROUND 1120 PM EST BEAN STATION AROUND 1125 PM EST COSBY AROUND 1130 PM EST BYBEE AROUND 1135 PM EST HARTFORD AROUND 1140 PM EST THE SEVERE TH/UNDERSTORMS ARE CAPABLE OF PRODUCING... WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST. STAY AWAY FROM WINDOWS. $$ NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 8:19 PM EST, 2 hours 47 minutes earlier.
Area forecast discussion, Feb 13, 8:19 PM EST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 819 PM EST SUN FEB 13 2000 01Z ANALYSIS SHOWS SURFACE WARM FRONT ALONG THE CUMBERLAND PLATEAU... WITH COLD AIR DAMMING ENTRENCHED OVER MOST OF THE CWA. ATMOSPHERE IS FAIRLY STABLE. HOWEVER LATEST LAPS/MSAS ANALYSIS SHOWS WARM FRONT TRYING TO SLOWLY EDGE EASTWARD. THUNDERSTORMS ARE HOLDING TOGETHER...BUT WITH LIMITED INSTABILITY LOOKS AS THOUGH SEVERE THREAT HAS DECREASED. AT THIS TIME...COULD SEE MODERATE TO HEAVY RAIN/THUNDER BEFORE CHANGING TO LIGHT TO MODERATE RAIN. WOULD NOT RULE OUT THE CHANCE FOR AN ISOLATED SEVERE WIND GUST OR HAIL REPORT. DAY SHIFT FORECAST PACKAGE WAS DEAD ON THE MONEY...SO SEE NO NEED TO UPDATE AT THIS TIME. .MRX... NC...NONE. TN...NONE. VA...NONE. PDK
In the hours before
Local storm report, Feb 13, 10:42 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1042 PM EST SUN FEB 13 2000
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0945 PM CHATTANOOGA WIND DAMAGE. TREE DOWN ON
02/14/00 HAMILTON TRAILER. REPORTED BY DISPATCH
0945 PM SIGNAL MOUNTAIN WIND DAMAGE. TREES DOWN.
02/14/00 HAMILTON REPORTED BY POWER COMPANY
0950 PM COUNTY WIDE WIND DAMAGE. TREES AND POWER
02/14/00 BRADLEY LINES DOWN THROUGHOUT COUNTY.
REPORTED BY DISPATCHThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 9:32 PM EST | Severe Thunderstorm Warning | MRX | Bradley, Hamilton | 28 min |
| Feb 13, 10:19 PM EST | Severe Thunderstorm Warning | MRX | Polk | 46 min |
| Feb 13, 10:45 PM EST | Severe Thunderstorm Warning | MRX | Blount, Knox, Monroe, Sevier | 60 min |
| Feb 13, 11:13 PM EST | Severe Thunderstorm Warning | MRX | Hancock, Hawkins | 62 min |
| Feb 13, 11:13 PM EST | Severe Thunderstorm Warning | MRX | Greene, Unicoi, Washington | 62 min |
| Feb 14, 1:23 AM EST | Severe Thunderstorm Warning | MRX | Hamilton, Marion | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.